MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 MULTI HOLE ACETABULAR SHELL 48MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 MULTI HOLE ACETABULAR SHELL 48MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71338663
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/07/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to pain, swelling, disassociation of the cup and dislocation of the insert.
 
Additional Manufacturer Narrative
The devices, used in treatment were not returned for evaluation, reporting event could not be confirmed.A clinical evaluation was conducted and confirms per subsequent email, no relevant clinical information will be provided.Without the request clinical information, a thorough medical investigation cannot be rendered.Should any additional medical information be provided this complaint will be re-assessed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
R3 MULTI HOLE ACETABULAR SHELL 48MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9718898
Report Number1020279-2020-00595
Device Sequence Number2352794
Product Code MBL
UDI-Device Identifier00885556021941
UDI-Public00885556021941
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092386
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71338663
Device Catalogue Number71338663
Initial Date Received by Manufacturer 02/07/2020
Supplement Date Received by Manufacturer07/20/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;